Alert archive / Arizona / Red Flag Warnings in 2017
Red Flag Warning 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 15, 2017, 4:04 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 15, 2017, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2017, 4:04 AM MST (11:04 UTC)
- In effect from
- May 15, 2017, 11:00 AM MST
- Expired
- May 15, 2017, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2320 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
688 WWUS85 KFGZ 151104 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 404 AM MST Mon May 15 2017 AZZ109>114-117-139-140-160200- /O.NEW.KFGZ.FW.W.0006.170515T1800Z-170516T0200Z/ Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-White Mountains (Fire Weather Zone 117)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 404 AM MST Mon May 15 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... The National Weather Service in Flagstaff has issued a Red Flag Warning, which is in effect from 11 AM this morning to 7 PM MST this evening. * AFFECTED AREA...Much of east central and northeast Arizona from the White Mountains northward. * 20 FOOT WIND...Southwest 20 to 25 mph with gusts to 45 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$
1 follow-up statement
707 WWUS85 KFGZ 151752 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 1052 AM MST Mon May 15 2017 AZZ109>114-117-139-140-160200- /O.CON.KFGZ.FW.W.0006.170515T1800Z-170516T0200Z/ Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-White Mountains (Fire Weather Zone 117)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 1052 AM MST Mon May 15 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... * AFFECTED AREA...Much of east central and northeast Arizona from the White Mountains northward. * 20 FOOT WIND...Southwest 20 to 25 mph with gusts to 45 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 14, 9:35 PM MST, 6 hours 29 minutes earlier.
Area forecast discussion, May 14, 9:35 PM MST, 6 hours 29 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 935 PM MST Sun May 14 2017 .SYNOPSIS...Expect fair weather tonight. An upper level disturbance will bring gusty winds to the area Monday and a few showers showers and thunderstorms into Tuesday. On Wednesday and Thursday, a stronger low pressure system will produce gusty winds and good chances for showers and thunderstorms. Fair weather will return from Friday night through the weekend. && .DISCUSSION...Skies generally clear or clearing tonight as drier air moves into the area ahead of a trough due by late Monday and Tuesday. Winds will increase on Monday ahead of this trough and a Wind Advisory has already been issued. The trough axis and the upper low track through the area Monday night and Tuesday. The airmass is fairly dry, but enough cold air exists that some instability showers cannot be ruled out. Winds will decrease as the upper low tracks overhead Tuesday, but will increase again Wednesday as a stronger and colder low moves through the southern Great Basin. All these trends are covered. No updated needed tonight. && .AVIATION...For the 06Z package...Expect VFR conditions under variable middle and high cloud cover through the period. SW sfc winds 15-25g35-40kts from 18z-02z Monday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Strong southwest winds will develop again on Monday afternoon, with noticeably weaker winds Tuesday. Temperatures will drop a few degrees each day with continued low humidity. A few high based showers could develop Monday afternoon in northwest Coconino County and again Tuesday afternoon across the southeast portion of the area. Wednesday through Friday...Westerly winds will increase again on Wednesday, with a diminishing trend the rest of the week. Low pressure over the region will bring below normal temperatures and a chance of showers and thunderstorms Wednesday and Thursday. && .FGZ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 12PM until 7 PM MST Monday for AZ public zones 011>017-040. && PUBLIC...Peterson AVIATION...Peterson FIRE WEATHER...TPS/Peterson For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, May 14, 2:36 PM MST, 13 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 236 PM MST Sun May 14 2017 AZZ011>017-040-151200- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northeast Plateaus and Mesas South of Hwy 264- 236 PM MST Sun May 14 2017 This Hazardous Weather Outlook is for portions of north central and northeast Arizona. .DAY ONE...Tonight No hazardous weather conditions are expected tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Wind Advisory is in effect Monday from noon to 7 pm MST for portions of north central and northeast Arizona, where south to southwest winds from 25 to 35 mph with gusts to 45 mph are forecast. See PHXNPWFGZ for details. A passing low will bring another round of strong southwest winds on Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
Nearby
Red Flag Warnings in Arizona, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.